Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 16, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 28, 2017, 10:18 AM CST. It took effect at Mar 1, 2017, 12:00 AM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2017, 10:18 AM CST (16:18 UTC)
- In effect from
- Mar 1, 2017, 12:00 AM CST
- Expired
- Mar 2, 2017, 3:00 AM CST
- In force
- 27 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
116 WHUS73 KGRB 281618 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1018 AM CST TUE FEB 28 2017 ...INCREASING WINDS AND BUILDING WAVES STARTING TONIGHT... .AS AN AREA OF LOW PRESSURE MOVES ACROSS NORTHERN ILLINOIS THIS EVENING AND ACROSS SOUTHERN MICHIGAN ON WEDNESDAY...WINDS WILL BACK TO THE NORTH AND INCREASE TO AROUND 30 KTS AT TIMES. STRONG WINDS WILL ALSO CAUSES WAVES TO BUILD TO HEIGHTS HAZARDOUS TO SMALL CRAFT. LMZ541>543-010030- /O.NEW.KGRB.SC.Y.0016.170301T0600Z-170302T0300Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1018 AM CST TUE FEB 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST WEDNESDAY. * WINDS...SOUTHEAST AT 10 TO 15 KNOTS TODAY...BACKING TO THE NORTH AND INCREASING TO 15 TO 25 KNOTS TONIGHT. GUSTS TO 30 KNOTS. * WAVES...2 TO 4 FEET TODAY...BUILDING TO 3 TO 5 FEET TONIGHT...THEN BUILDING TO 4 TO 7 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
087 WHUS73 KGRB 281828 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1228 PM CST TUE FEB 28 2017 ...DENSE FOG THIS AFTERNOON AND EVENING, THEN INCREASING WINDS AND BUILDING WAVES STARTING TONIGHT... .MOIST AIR OVER LAKE SUPERIOR HAS RESULTED IN THE DEVELOPMENT OF DENSE FOG ALONG THE NEARSHORE. FOG IS EXPECTED TO PERSIST THIS AFTERNOON AND EVENING UNTIL DRIER AIR ARRIVES TONIGHT. THEN, AS AN AREA OF LOW PRESSURE MOVES ACROSS NORTHERN ILLINOIS THIS EVENING AND ACROSS SOUTHERN MICHIGAN ON WEDNESDAY, WINDS WILL BACK TO THE NORTH AND INCREASE TO AROUND 30 KTS AT TIMES. STRONG WINDS WILL ALSO CAUSES WAVES TO BUILD TO HEIGHTS HAZARDOUS TO SMALL CRAFT. LMZ541>543-010230- /O.NEW.KGRB.MF.Y.0003.170228T1828Z-170301T0600Z/ /O.CON.KGRB.SC.Y.0016.170301T0600Z-170302T0300Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1228 PM CST TUE FEB 28 2017 ...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A DENSE FOG ADVISORY, WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS...SOUTHEAST AT 5 TO 10 KNOTS THIS AFTERNOON...BACKING TO THE NORTH AND INCREASING TO 15 TO 25 KNOTS TONIGHT. GUSTS TO 30 KNOTS. * WAVES...2 TO 4 FEET TODAY...BUILDING TO 3 TO 5 FEET TONIGHT... THEN BUILDING TO 4 TO 7 FEET ON WEDNESDAY. * VISIBILITY...LESS THAN 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
031 WHUS73 KGRB 282154 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 354 PM CST TUE FEB 28 2017 ...DENSE FOG THROUGH TONIGHT, THEN INCREASING WINDS AND BUILDING WAVES LATE TONIGHT INTO WEDNESDAY NIGHT... .DENSE FOG AT TIMES IS EXPECTED TO LINGER THROUGH TONIGHT...WITH MILD AND MOIST AIR FLOWING OVER THE COOL LAKE MICHIGAN WATERS. AS AN AREA OF LOW PRESSURE MOVES ACROSS NORTHERN ILLINOIS THIS EVENING AND ACROSS SOUTHERN MICHIGAN ON WEDNESDAY, WINDS WILL BACK TO THE NORTH AND INCREASE TO AROUND 30 KTS AT TIMES. STRONG WINDS WILL ALSO CAUSES WAVES TO BUILD TO HEIGHTS HAZARDOUS TO SMALL CRAFT LATER ON TONIGHT THROUGH WEDNESDAY NIGHT. LMZ541>543-010600- /O.CON.KGRB.MF.Y.0003.000000T0000Z-170301T0600Z/ /O.CON.KGRB.SC.Y.0016.170301T0600Z-170302T0300Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 354 PM CST TUE FEB 28 2017 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST WEDNESDAY... * WINDS...BACKING TO THE NORTH AND INCREASING TO 15 TO 25 KNOTS TONIGHT. GUSTS TO 30 KNOTS. * WAVES...BUILDING TO 3 TO 5 FEET TONIGHT...THEN BUILDING TO 4 TO 7 FEET ON WEDNESDAY. * VISIBILITY...LESS THAN 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
745 WHUS73 KGRB 010258 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 858 PM CST TUE FEB 28 2017 ...DENSE FOG THROUGH TONIGHT, THEN INCREASING WINDS AND BUILDING WAVES LATE TONIGHT INTO WEDNESDAY NIGHT... .DENSE FOG AT TIMES IS EXPECTED TO LINGER THROUGH TONIGHT...WITH MILD AND MOIST AIR FLOWING OVER THE COOL LAKE MICHIGAN WATERS. AS AN AREA OF LOW PRESSURE MOVES ACROSS NORTHERN ILLINOIS THIS EVENING AND ACROSS SOUTHERN MICHIGAN ON WEDNESDAY, WINDS WILL BACK TO THE NORTH AND INCREASE TO AROUND 30 KTS AT TIMES. STRONG WINDS WILL ALSO CAUSES WAVES TO BUILD TO HEIGHTS HAZARDOUS TO SMALL CRAFT LATER ON TONIGHT THROUGH WEDNESDAY NIGHT. LMZ541>543-011100- /O.CON.KGRB.MF.Y.0003.000000T0000Z-170301T0600Z/ /O.CON.KGRB.SC.Y.0016.170301T0600Z-170302T0300Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 858 PM CST TUE FEB 28 2017 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST WEDNESDAY... * WINDS...BACKING TO THE NORTH AND INCREASING TO 15 TO 25 KNOTS OVERNIGHT. GUSTS TO 30 KNOTS. * WAVES...BUILDING TO 3 TO 5 FEET OVERNIGHT...THEN TO 4 TO 7 FEET ON WEDNESDAY. * VISIBILITY...LESS THAN 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
667 WHUS73 KGRB 011004 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 404 AM CST WED MAR 1 2017 ...GUSTY NORTH TO NORTHWEST WINDS AND BUILDING WAVES EXPECTED TODAY AND TONIGHT... .NORTH TO NORTHWEST WINDS WILL GUST TO 30 TO 35 KNOTS TODAY AND EARLY TONIGHT...IN THE WAKE OF A DEPARTING LOW PRESSURE SYSTEM. WAVE HEIGHTS WILL ALSO BUILD TO 5 TO 8 FEET...RESULTING HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH LATE TONIGHT. LMZ541>543-011800- /O.EXT.KGRB.SC.Y.0016.000000T0000Z-170302T0900Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 404 AM CST WED MAR 1 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST THURSDAY... * NORTH TO NORTHWEST WINDS WILL GUST TO 30 TO 35 KNOTS THROUGH THIS EVENING...THEN GRADUALLY DIMINISH. * WAVES WILL BUILD TO 5 TO 8 FEET TODAY AND EARLY TONIGHT, THEN SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KIECKBUSCH
932 WHUS73 KGRB 011544 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 944 AM CST WED MAR 1 2017 ...GUSTY NORTH TO NORTHWEST WINDS AND BUILDING WAVES EXPECTED TODAY AND TONIGHT... .NORTH TO NORTHWEST WINDS WILL GUST TO 30 TO 35 KNOTS TODAY AND EARLY TONIGHT...IN THE WAKE OF A DEPARTING LOW PRESSURE SYSTEM. WAVE HEIGHTS WILL ALSO BUILD TO 5 TO 8 FEET...RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH LATE TONIGHT. LMZ541>543-012345- /O.CON.KGRB.SC.Y.0016.000000T0000Z-170302T0900Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 944 AM CST WED MAR 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... * NORTH TO NORTHWEST WINDS WILL GUST TO 30 TO 35 KNOTS THROUGH THIS EVENING...THEN GRADUALLY DIMINISH OVERNIGHT. * WAVES WILL BUILD TO 5 TO 8 FEET TODAY AND EARLY TONIGHT, THEN SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
036 WHUS73 KGRB 012117 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 317 PM CST WED MAR 1 2017 ...GUSTY NORTH TO NORTHWEST WINDS AND BUILDING WAVES EXPECTED TODAY AND TONIGHT... .NORTH TO NORTHWEST WINDS WILL GUST TO 30 TO 35 KNOTS THIS EVENING AND EARLY TONIGHT...IN THE WAKE OF A DEPARTING LOW PRESSURE SYSTEM. WAVE HEIGHTS WILL REMAIN AROUND 5 TO 8 FEET BEFORE DIMINISHING THROUGH THE EVENING...RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH LATE TONIGHT. LMZ541>543-020530- /O.CON.KGRB.SC.Y.0016.000000T0000Z-170302T0900Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 317 PM CST WED MAR 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... * NORTH TO NORTHWEST WINDS WILL GUST TO 30 TO 35 KNOTS THROUGH THIS EVENING...THEN GRADUALLY DIMINISH OVERNIGHT. * WAVES WILL REMAIN HIGH, AROUND 5 TO 8 FEET THROUGH THE EVENING BEFORE GRADUALLY DIMINISHING INTO THE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
671 WHUS73 KGRB 020308 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 908 PM CST WED MAR 1 2017 ...GUSTY NORTH TO NORTHWEST WINDS AND HIGH WAVES EXPECTED TONIGHT... .NORTH TO NORTHWEST WINDS WILL GUST TO 30 TO 35 KNOTS TONIGHT...IN THE WAKE OF A DEPARTING LOW PRESSURE SYSTEM. WAVE HEIGHTS AROUND 4 TO 7 FEET WILL DIMINISH SLOWLY THROUGH THE NIGHT...RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH LATE TONIGHT. LMZ541>543-020900- /O.CON.KGRB.SC.Y.0016.000000T0000Z-170302T0900Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 908 PM CST WED MAR 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... * NORTH TO NORTHWEST WINDS GUSTING TO 30 TO 35 KNOTS WILL GRADUALLY DIMINISH OVERNIGHT. * HIGH WAVES AROUND 4 TO 7 FEET WILL DIMINISH SLOWLY OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 28, 5:53 AM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Feb 28, 5:53 AM CST, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 553 AM CST Tue Feb 28 2017 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 354 AM CST Tue Feb 28 2017 Precipitation trends, type and snowfall accumulations are the main forecast concerns. A surface warm front was situated near the WI/IL border early this morning, with temperatures in the upper 40s in the warm sector. An 850 mb warm front was shifting through southeast WI, and generating a band of rain showers over parts of central and east central WI. Fortunately, road temperatures were above freezing where the rain was falling, and latest radar trends suggest that pcpn will not fall on the colder road surfaces of north central WI early this morning, so the threat of freezing rain is low. After the initial band of showers with the H8 front shifts northeast this morning, there may be a little break before pcpn increases again. The increase should occur this afternoon as a cold front sags southeast across the area and a coupled upper jet develops. The most significant pcpn should occur over east central WI, where a 30-40 kt LLJ will take aim in the afternoon. Elevated instability (H8 LI's od 0 to -2) will alsO push into Fox Valley and Lkshr areas, bringing a chance of thunderstorms. Outside of our far northwest counties, suspect that pcpn will be all rain. As higher dew points arrive, patchy/areas of fog should develop, especially across the southeast half of the forecast area. This should linger at least into the evening hours before drier air arrives and results in some improvement. Colder will push southeast in the wake of the cold front tonight, but most of the pcpn will continue in our southeast counties, where pcpn type will remain as rain until late. Things get more interesting early Wednesday, as forcing increases over the Fox Valley and lkshr areas as pcpn finally changes to all snow. A couple short-wave trofs and the LFQ of an upper jet will provide the lift. Have increased snowfall amounts substantially over our southeast counties, enough so that we may need to consider a winter weather advisory for that region with subsequent forecasts. Winds will pick up tonight and remain gusty into Wednesday evening. Looks like a good bet for a Small Craft Advisory on Lake Michigan, but will hold off on the headlines for now. .LONG TERM...Wednesday Night Through Monday Issued at 354 AM CST Tue Feb 28 2017 Mean flow initially to be dictated by an easterly Pacific upper ridge and an eastward moving mid-level trough across the CONUS. This will bring a northwest flow to northeast WI for the end of the work week, along with a clipper system and below normal temperatures. A stronger mid-level trough is forecast to drop south toward the Pacific Northwest and turn the mean flow to a more zonal direction across the CONUS, thus sending temperatures above normal this weekend. As a piece of this trough shifts east early next week, this will spin up a system that could bring mainly rain (maybe storms) to the Great Lakes. A brief break in the precipitation is expected for most of northeast WI Wednesday night as weak high pressure passes by to our north. The exception would be north-central WI where northwest winds will combine with 8H temperatures around -15C over western Lake Superior, to produce at least a chance of lake effect snow showers. The one big negative for accumulation is the low inversion heights, thus do not anticipate much snow to fall from this event. The rest of the forecast area should be mostly cloudy with min temperatures mainly from 10 to 15 above north, 15 to 20 degrees south. A cool northwest flow aloft will be over the Great Lakes on Thursday with the American models (NAM and GFS) sending a clipper system that passes to our south, yet brings a chance of light snow to most of the area. The Canadian (CMC) model and ECMWF send this clipper so far south that we would not see any snow at all. For now, will focus higher chance pops over central/east-central WI, although confidence is rather low. Another weather feature to watch on Thursday would be a better chance for lake effect snow showers over north-central WI as colder air gets pulled into the region (8H temperatures over western Lake Superior drop to around -20C) which allows inversion heights to rise. May need to raise pops for the Vilas County snowbelt for later Thursday as the CAA takes over. Max temperatures on Thursday to range from 25 to 30 north, mainly lower 30s south. Lake effect snow threat will continue into Thursday evening, but will weaken later Thursday night as winds begin to back ahead of a ridge of high pressure approaching from the west. Any additional accumulation over Vilas County appears to be light at this point. The rest of northeast WI should see skies become partly cloudy as the surface ridge approaches and with relatively light winds in place, min temperatures could easily fall into the single digits above zero north, 10 to 15 degrees south. This would likely make Thursday night the coldest night of the extended forecast. This surface ridge axis slides across WI on Friday and eventually allows winds to back southwest and start WAA by late in the day. After a mostly sunny start to the day, expect to see mid/high clouds start to overspread the area Friday afternoon. Look for max temperatures to reach the upper 20s far north, to the middle 30s over parts of central WI. The surge of WAA continues over WI Friday night and if the atmosphere can saturate sufficiently, we could see a chance of light snow lift across the region. Models are not all in agreement with the saturation as the GFS and CMC are dry, but the ECMWF does bring light snow to northeast WI. Prefer to keep the small chance pop wording in the forecast for now. A prevailing south-southwest wind will help usher much warmer air into WI on Saturday. Exactly how warm we can get will depend on cloud cover as a warm front approaches from the south. The optimistic approach would take max temperatures into the lower to middle 40s north, middle 40s to around 50 degrees south. More clouds would easily chop 3 to 5 degrees from these numbers. Either way, we would be well-above normal for temperatures on Saturday. Forecast becomes more uncertain for the end of the weekend as the models are struggling with the locations of the warm front and the timing of a weak cold front. The CMC is much more aggressive by bringing a swath of rain into northeast WI Saturday night/Sunday morning, while the GFS and ECMWF are essentially dry. If precipitation were to develop, this would lead to precipitation type issues as temperatures fall a few degrees either side of the freezing mark. Due to the uncertainty, have kept pops in the slight or low chance categories for now and hope for better model continuity in later model runs. Northeast WI appears to clear these frontal boundaries by Sunday allowing for at least partly cloudy skies. Max temperatures to be in the middle to upper 40s north/lakeshore, around 50 degrees south. The next system of interest exits the Rockies Sunday evening, but the models differ greatly from each other, not to mention from their own respective run-to-run as to the eventual track of the surface low. The CMC is south and fast with little precipitation for the forecast area. The GFS is north and would keep most of the precipitation as rain. The ECMWF has shifted north and now is following the lead of the GFS. Such a variety leads to little confidence in any solution at this time, thus have followed the consensus solution which brings mixed precipitation to much of the area during the late Sunday night/Monday time frame. && .AVIATION...for 12Z TAF Issuance Issued at 538 AM CST Tue Feb 28 2017 Moisture will surge north into the region ahead of a cold front this morning, leading to a significant lowering of the ceilings, and eventually some fog. Expect conditions to deteriorate to at least IFR, with LIFR possible in fog this afternoon and evening, especially in the southeast part of the forecast area. Conditions may improve to MVFR across the northwest half of the region overnight as increasing north winds bring colder and drier air to the region. Precipitation trends are going to be harder to pinpoint, as several weak upper disturbances move through the region during the TAF period. One area of pcpn will lift out of NE WI this morning, but additional shower activity is already forming over Iowa. The most significant rain should occur in the Fox Valley and Lakeshore areas this afternoon, as a low-level jet brings moisture and instability into the region. Have added a PROB30 group for thunderstorms at MTW late in the afternoon, and we may need to add thunder at ATW/GRB too. Precipitation will change over to snow from northwest to southeast tonight as the colder air arrives. The change to snow should occur early to mid evening at RHI, toward midnight at AUW/CWA and late tonight at GRB/ATW/MTW. Accumulating snow is expected to develop across much of central and east central WI by early Wednesday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......Kallas AVIATION.......Kieckbusch
Hazardous weather outlook, Feb 28, 4:16 AM CST, 6 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 416 AM CST Tue Feb 28 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 416 AM CST Tue Feb 28 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a chance of thunderstorms over the Fox Valley and lakeshore areas this afternoon, but no severe weather is anticipated. Areas of fog can also be expected in the Fox Valley and lakeshore areas, and locally dense fog may develop. Colder air overspreading the region from northwest to southeast will cause light rain to change to a light wintry mix or light snow tonight. This may cause roads to become slippery in spots, leading to locally hazardous travel conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A band of snow is expected to develop across parts of central and east central Wisconsin early Wednesday, and continue for a good part of the day. Accumulations of 2 to 4 inches are expected southeast of a line from Wisconsin Rapids to Clintonville to Sturgeon Bay. Motorists should be prepared for hazardous travel conditions. .SPOTTER INFORMATION STATEMENT... Any reports of freezing or mixed precipitation and slippery roads would be appreciated today and tonight. Snowfall reports should be relayed to the National Weather Service on Wednesday. LMZ521-522-541>543-011030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 416 AM CST Tue Feb 28 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday North winds may gust to near gale force at times as low pressure departs the region on Wednesday. Kieckbusch/Kallas
In the hours before
Special weather statement, Feb 28, 4:31 AM CST, 5 hours 47 minutes before
Special Weather Statement National Weather Service Green Bay WI 431 AM CST Tue Feb 28 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281700- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 431 AM CST Tue Feb 28 2017 ...A MIX OF SPRING AND WINTER WEATHER ANTICIPATED THE NEXT COUPLE DAYS... The threat of freezing rain over north central and far northeast Wisconsin has diminished this morning, as most of the precipitation is splitting northwest and southeast of the region. Farther southeast, road and air temperatures have climbed above freezing, so only rain is being reported. As a warm front approaches this afternoon, increasing moisture and instability will surge into the Fox Valley and lakeshore areas, leading to a chance of thunderstorms. Small hail and brief heavy downpours may accompany any storms. The increasing moisture may also lead to areas of fog, which may become locally dense. As colder air overspreads the region from northwest to southeast tonight, light rain will gradually change to a light wintry mix or light snow. Snow is expected to increase across parts of central and east central Wisconsin early Wednesday, and continue for much of the day. Snow accumulations of 2 to 4 inches are possible south of a line from Wisconsin Rapids to Clintonville to Sturgeon Bay. Motorists should be prepared for hazardous travel conditions, which may develop during the Wednesday morning commute. Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 12:28 PM CST | Marine Dense Fog Advisory | GRB | 12 hr | |
| Feb 28, 2:39 PM CST | Winter Weather Advisory | GRB | Brown, Calumet, Door, Kewaunee, Langlade, Manitowoc and 11 more | 27 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.